BROWSE

Related Researcher

Author's Photo

Kwon, Bongsuk
Partial Differential Equations and their applications
Research Interests
  • Partial differential equations, hyperbolic conservation laws, stability of nonlinear waves

ITEM VIEW & DOWNLOAD

Linear Stability of Solitary Waves for the Isothermal Euler-Poisson System

Cited 0 times inthomson ciCited 0 times inthomson ci
Title
Linear Stability of Solitary Waves for the Isothermal Euler-Poisson System
Author
Bae, JunsikKwon, Bongsuk
Issue Date
2022-01
Publisher
SPRINGER
Citation
ARCHIVE FOR RATIONAL MECHANICS AND ANALYSIS, v.243, pp.257 - 327
Abstract
We study the asymptotic linear stability of a two-parameter family of solitary waves for the isothermal Euler-Poisson system. When the linearized equations about the solitary waves are considered, the associated eigenvalue problem in L-2 space has a zero eigenvalue embedded in the neutral spectrum, i.e., there is no spectral gap. To resolve this issue, use is made of an exponentially weighted L-2 norm so that the essential spectrum is strictly shifted into the left-half plane, and this is closely related to the fact that solitary waves exist in the super-ion-sonic regime. Furthermore, in a certain long-wavelength scaling, we show that the Evans function for the Euler-Poisson system converges to that for the Korteweg-de Vries (KdV) equation as an amplitude parameter tends to zero, from which we deduce that the origin is the only eigenvalue on its natural domain with algebraic multiplicity two. We also show that the solitary waves are spectrally stable in L-2 space. Moreover, we discuss (in)stability of large amplitude solitary waves.
URI
https://scholarworks.unist.ac.kr/handle/201301/55135
URL
https://link.springer.com/article/10.1007%2Fs00205-021-01722-8
DOI
10.1007/s00205-021-01722-8
ISSN
0003-9527
Appears in Collections:
MTH_Journal Papers
Files in This Item:
000723519100001.pdf Download

find_unist can give you direct access to the published full text of this article. (UNISTARs only)

Show full item record

qrcode

  • mendeley

    citeulike

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

MENU